Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 50, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 13, 2008, 2:56 AM CDT for Montgomery County, Kansas. It took effect at Jun 15, 2008, 9:07 AM CDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 2:56 AM CDT (07:56 UTC)
- In effect from
- Jun 15, 2008, 9:07 AM CDT
- Expired
- Jun 17, 2008, 8:11 AM CDT
- In force
- 47 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Coffeyville (CFVK1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 13, 2:53 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 13, 2:53 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 253 AM CDT FRI JUN 13 2008 .DISCUSSION... THE MAIN CONCERN IS THE SHORT TERM WITH THE FLOOD THREAT THIS MORNING AND THUNDERSTORM CHANCES MOVING BACK INTO THE PICTURE ON SATURDAY NIGHT. TODAY: LATEST LOOK AT THE PROFILERS WAS SHOWING A VERY DISTINCT ELEVATED BOUNDARY (850MB) EXTENDING FROM NEAR BARBER COUNTY TO NEAR WICHITA. THIS BOUNDARY WILL MOVE VERY LITTLE THIS MORNING. IN ADDITION...THERE IS QUITE A BIT OF AID FROM THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET POSITIONED FROM SOUTHEAST KANSAS INTO THE UPPER MIDWEST. THIS IS IN RESPONSE TO GOOD ALONG-STREAM VARIATION OCCURRING FROM THE MESOSCALE CONVECTIVE SYSTEM IN THAT REGION. UPPER LEVEL DIFFLUENCE IS ALSO SHARPLY DIFFLUENT. AIR MASS IS VERY RICH WITH PRECIPITABLE WATER VALUES OVER 2 INCHES. THE LOW LEVEL JET IS PROGGED TO VEER OUT TOWARDS DAYBREAK WHICH SHOULD ALLOW FOR THE CELLS TO BECOME MORE PROGRESSIVE. HOWEVER...I AM A BIT CONCERNED THAT IT MAY TRY TO REGENERATE. AS A RESULT...WE PLAN ON KEEPING THE FLASH FLOOD WATCH GOING THIS MORNING. SOME AREAS COULD SEE AS MUCH AS 5 TO 7 INCHES BEFORE ALL IS SAID AND DONE LATER THIS MORNING. THE BOUNDARY SHOULD GRADUALLY SHIFT SOUTHEAST BY AFTERNOON AND ALLOW FOR MOST OF THE CONVECTION TO MOVE EASTWARD. TONIGHT: SHOULD BE A FAIRLY QUIET NIGHT FOR THE MOST PART AS SUBSIDENCE BUILDS OVER THE AREA. SATURDAY-SATURDAY NIGHT: WE MAY SEE SOME ISOLATED CONVECTION TRY TO DEVELOP ALONG THE DRY LINE SATURDAY AFTERNOON...BUT THERE IS SOME POTENTIAL THAT A MESOSCALE CONVECTIVE SYSTEM COULD DEVELOP IN THE HIGH PLAINS AND MOVE TOWARDS CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY NIGHT. SUNDAY-TUESDAY: THE MODELS ARE SHOWING THE UPPER LEVEL RIDGE BUILDING IN THE ROCKIES AND ALLOWING FOR NORTHWEST FLOW TO DEVELOP OVER THE PLAINS AND SETUP A PATTERN WHERE WE MAY SEE NIGHTLY MESOSCALE CONVECTIVE COMPLEXES. AS A RESULT...WE HAVE KEPT POPS IN THE PICTURE THROUGH EARLY NEXT WEEK. COX && .AVIATION... FOR 06Z TAFS...MAIN AVIATION CONCERN REMAINS STORM CHANCES THROUGH MAINLY THE OVERNIGHT HOURS. STORMS CONTINUE TO TRACK ALONG THE COLD FRONT THROUGH SE KS. IT IS POSSIBLE THAT ADDITIONAL STORMS WILL DEVELOP SOUTHWEST OF THIS ACTIVITY OVER EXTREME SOUTH CENTRAL KANSAS AND TRACK EAST. THEREFORE KCNU WILL HAVE THE HIGHEST POTENTIAL TO EXPERIENCE STRONG STORMS THROUGH THE OVERNIGHT HOURS. KICT WILL CONTINUE TO HAVE A CHANCE OF STORMS OVERNIGHT BUT WITH MUCH LESS CONFIDENCE THAN KCNU. SOME ADDITIONAL ACTIVITY IS OCCURRING OVER CENTRAL KS WHERE TWO SURFACE BOUNDARIES HAVE COLLIDED. IN ADDITION THIS AREA IS CLOSE TO THE UPPER WAVE. THIS ACTIVITY OVER CENTRAL KS IS NOT EXPECTED TO BECOME SEVERE AND WILL LIKELY WEAKEN AS THE STORMS TRACK NORTHEAST. THE THREAT FOR STORMS WILL LINGER AT KCNU THROUGH THE MORNING HOURS BEFORE ENDING IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 59 87 66 / 30 10 10 20 HUTCHINSON 83 58 87 65 / 10 10 10 20 NEWTON 83 58 87 65 / 10 10 10 20 ELDORADO 82 58 86 65 / 40 10 10 20 WINFIELD-KWLD 81 60 87 65 / 50 10 10 10 RUSSELL 84 56 89 66 / 10 0 10 20 GREAT BEND 84 57 89 66 / 10 0 10 20 SALINA 84 57 89 67 / 10 10 10 20 MCPHERSON 83 58 87 65 / 10 10 10 20 COFFEYVILLE 81 60 87 66 / 80 10 10 10 CHANUTE 81 59 86 66 / 100 10 10 10 IOLA 81 58 87 65 / 100 10 10 20 PARSONS-KPPF 81 59 87 66 / 100 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ053-069>072-083- 092>096-098>100. &&
Hazardous weather outlook, Jun 12, 11:00 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1100 PM CDT THU JUN 12 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1100 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS OVERNIGHT. THE STRONGER STORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. ADDITIONALLY...OVERNIGHT STORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL RESULT IN FLOODING...ESPECIALLY THROUGH PARTS OF SOUTHEAST KANSAS LATE TONIGHT. SEE THE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS COULD BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 50 MPH IN PARTS OF SOUTHEAST KANSAS. ALSO HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE IN THAT AREA INTO FRIDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED FROM LATE THIS AFTERNOON THROUGH THE EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/KED/ELDER/LAWSON
In the hours before
Local storm report, Jun 13, 1:36 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM FLOOD 3 N SEVERY 37.67N 96.23W
06/13/2008 GREENWOOD KS LAW ENFORCEMENT
WATER OVER K-99 NORTH OF SEVERY
&&
RBLLocal storm report, Jun 13, 1:38 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM FLOOD FREDONIA 37.53N 95.82W
06/13/2008 WILSON KS LAW ENFORCEMENT
MINOR FLOODING REPORTED IN THE TOWN OF FREDONIA
&&
RBLLocal storm report, Jun 13, 2:22 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL ATTICA 37.24N 98.23W
06/13/2008 E1.00 INCH HARPER KS LAW ENFORCEMENT
&&
CDBLocal storm report, Jun 13, 2:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HEAVY RAIN 6 N FREDONIA 37.62N 95.82W
06/13/2008 M6.50 INCH WILSON KS PUBLIC
0234 AM FLASH FLOOD FREDONIA 37.53N 95.82W
06/13/2008 WILSON KS LAW ENFORCEMENT
LOW WATER CROSSINGS THROUGHOUT THE COUNTY ARE UNDER
WATER.
&&
RBLLocal storm report, Jun 13, 2:38 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
238 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HAIL ANTHONY 37.15N 98.03W
06/13/2008 E1.50 INCH HARPER KS LAW ENFORCEMENT
&&
CDBLocal storm report, Jun 13, 2:53 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND GST BLUFF CITY 37.08N 97.88W
06/13/2008 E70 MPH HARPER KS TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS AND HALF INCH HAIL.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Areal Flood Warning | ICT | Marion | 3 hr |
| Jun 12, 7:13 PM CDT | Tornado Warning | ICT | Chase | 22 min |
| Jun 12, 7:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 53 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 63 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 63 min |
| Jun 12, 8:14 PM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 3 hr |
| Jun 12, 8:17 PM CDT | Tornado Warning | ICT | Chase, Greenwood | 58 min |
| Jun 12, 8:27 PM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
| Jun 12, 8:29 PM CDT | Tornado Warning | ICT | Sedgwick | 34 min |
| Jun 12, 8:42 PM CDT | Flash Flood Warning | ICT | Chase | 4 hr |
| Jun 12, 8:50 PM CDT | Tornado Warning | ICT | Butler | 55 min |
| Jun 12, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 64 min |
| Jun 12, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 59 min |
| Jun 12, 9:39 PM CDT | Areal Flood Warning | ICT | Butler | 33 hr |
| Jun 12, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 60 min |
| Jun 12, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk, Greenwood | 78 min |
| Jun 12, 11:02 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 6 hr |
| Jun 12, 11:13 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 9 hr |
| Jun 13, 2:07 AM CDT | Areal Flood Warning | ICT | Sedgwick | 11 hr |
| Jun 13, 2:08 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 13, 2:20 AM CDT | Flash Flood Warning | ICT | Elk, Greenwood | 10 hr |
| Jun 13, 2:29 AM CDT | Flash Flood Warning | ICT | Wilson | 10 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Neosho | 42 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 66 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 13, 2:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 65 min |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| Jun 13, 2:57 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| Jun 13, 3:21 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 54 min |
| Jun 13, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 58 min |
| Jun 13, 4:51 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Woodson | 6 hr |
| Jun 13, 4:56 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 34 min |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 53 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Cowley | 19 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Sumner | 19 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Cowley | 24 hr |
| Jun 13, 10:28 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Woodson | 21 hr |
| Jun 13, 12:03 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 31 hr |
| Jun 13, 12:25 PM CDT | Areal Flood Warning | ICT | Wilson | 20 hr |
| Jun 13, 12:55 PM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| Jun 13, 1:58 PM CDT | Areal Flood Warning | ICT | Montgomery | 29 hr |
| Jun 13, 3:41 PM CDT | Areal Flood Warning | ICT | Cowley | 27 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.